Can NAC (N-Acetylcysteine) Cause Any Eye Issues, Such as Visual Trailing?

Discussion in 'Health Talk' started by shasta0863, Sep 22, 2017.

    1. shasta0863

      shasta0863 Member

      Tinnitus Since:
      11/2007
      Since January of this year, I've started noticing visual trailing. Specifically, if I look in front of me, and wave my hand semi-slowly back and forward (looking past the hand, not focusing on it) I see what I can only describe is a type of translucent trailing of my hand following my actual hand, playing catch up. It's more easily seen in dim lighting. Because of this, I've started to feel like movement in general does not "look" right, probably due to my anxiety over it.

      I was able to ignore it for a while, but it's really become noticeable or my mind is focused on it for some reason. I've been taking NAC frequently (I felt it had some effect on my ears), 1200mg, and I was taking the same dosage daily before getting this in January, so I'm wondering if it's possible there is a coincidence?

      Is some sort of visual trailing normal? I really have no clue. What's odd is that if I follow the movement of my hand or any object, I don't see it, it's only when it's in the peripheral (sides or upper/lower).


      I've read that NAC helps in creating GABA? I found a NCBI paper that said:

      "Visual trails have also been experienced with other drugs with very different pharmacology. The antiepileptic drug topiramate, which, among other actions, blocks voltage-dependent sodium channels and increases GABA activity at some GABA-A receptor subtypes, has been involved with visual trails [11],[12]. Increased inhibition, mediated by higher levels of serotonin or GABA potentiation, stands out as a likely common action of this drug and the ones described previously. Topiramate also inhibits cytochrome isoform CYP2D6 [32], which has been associated with serotonin syndrome [31]."

      https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3091843/#pbio.1001056

      I wonder if the last 2 years of taking NAC has done this to me....
       
      • Good Question Good Question x 1
    2. Christian78
      Alone

      Christian78 Member

      Location:
      Gothenburg
      Tinnitus Since:
      (Sep 2013)
      Cause of Tinnitus:
      progressive tinnitus, time of expiring in next 3-6 months
      I just found NAC increases temporarily my tinnitus and I did not take it after one bottle
       
      • Informative Informative x 1

Share This Page

Loading...